... doing anything in particular) and was diagnosed with afib. He was put on Pradaxa immediately and they tried to do a cardioversion but thru an esophageal ekg they found a small clot in his heart so now have to wait 6 weeks to try again. Anyone have this? He's 72 and had a heart attack and subsequent bypass surgery 25 years ago so heart muscle was weakened by heart attack
I am by no means a doctor, but atrial fib is when part of the heart beats extra, sort of out of wack, instead of insync with upper and lower valves of the heart. This can be induced by stress, caffeine, anything that increases cardiac output. Shortness in breath is COULD very well be a sign of poor circulation of blood when this occurs. Watch for fluid build up or water retention, and please seek medical attention if there is the slightest change in health. Don't wait for major occurances to happen.
I'm 69 and have had afib for about 11 years, it wasn't bad at first but got worse as time went on. Shortness of breath is one of the side effects of afib. I was put on Dofetalide,( Tikosyn ). And it worked pretty good for a long time then it to wouldn't do a good job, so last year I went in and had a cryoablation done and I haven't had afib since. About 3 months ago they took me off blood thinners and I now feel pretty good. I've been cardio verted about 10 to 15 times and they have always had to convert me with drugs because I wouldn't convert any other way. Have your doctor put you on a blood thinner program and have it monitored. That way you wouldn't get blood clots and are then easy to convert. Good luck
- Pradaxa Information for Consumers
- Pradaxa Information for Healthcare Professionals (includes dosage details)
- Side Effects of Pradaxa (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Feb 2012 • 2 answers
Posted 27 Aug 2014 • 2 answers
Posted 2 Oct 2014 • 1 answer
Posted 12 Nov 2015 • 0 answers
Posted 23 Nov 2016 • 0 answers